Acetaminophen Overdose is a condition when the drug overdose in the body causes severe problems and complications. Acetaminophen is an ingredient for the pain relievers and found in the many Flu and Cold Medicines. The medicines are containing Acetaminophen also get levelled as Paracetamol. According to the doctors, consumption of the Acetaminophen, intentionally or unintentionally can cause severe damage to the body. The liver of the body might get seriously damaged due to the Acetaminophen Overdose. This is one of the most frequent and common medicine overdose problem faced by the people in the world.
Causes of Acetaminophen Overdose
Doctors often explain the causes and reason behind the Acetaminophen Overdose. The Acetaminophen generally gets converted to Metabolite by the body. However, it is very toxic to the Liver. However up to a certain limit, Liver has the capability to remove the toxin from the body and the liver function normally. On the other hand, the Acetaminophen Overdose causes a huge amount Metabolite and the liver fail to remove the toxin substances from the body. The Acetaminophen Overdose can be very dangerous for the health especially for the liver. It has been observed that the Acetaminophen Overdose can be fatal as well in some circumstances.
Symptoms and Signs of Acetaminophen Overdose
The symptoms of the Acetaminophen Overdose are very important for saving the life of the patient. It is not necessary that one would easily understand the symptoms and signs of the Acetaminophen Overdose. However, observing the patient carefully and thoroughly might help to understand the condition of the patient. If any of the following symptoms is found in the patient and he or she is under Acetaminophen, then rush to the nearest hospital to address the Acetaminophen Overdose. However, it has been observed that the symptoms of the Acetaminophen Overdose do not reflect up to 12 hours after the overdose has actually taken place.
- Nausea and Vomiting are the most common and frequent symptoms of the Acetaminophen Overdose. It has been noticed that the patient can frequently vomit, and nausea or tendency of vomiting might stay for all the time.
- Diarrhea is the additional symptoms that are witnessed in the case of Acetaminophen Overdose. It has been noticed that the patient suffers from continuous loss of stool and weakness due to diarrhea.
- Abdominal Pain is also a common sign or indication towards Acetaminophen Overdose. It might be associated with some other problems, but basically it is due to the Acetaminophen Overdose.
- Jaundice can also be the sign and symptom of the Acetaminophen Overdose. Yellowish skin and eyes are very common among the patient. If Jaundice is spotted in the patient under the medication of Acetaminophen, then overdose can be suspected.
- Continuous sweating is very common in the Acetaminophen Overdose. The patient looked restless and tired all the time. The patient started loosing nerves and started running out of breath due to rapid heart beating.
- Stomach can be disturbed by the Acetaminophen Overdose. The loss of Appetite and other stomach upset can be an indication towards the Acetaminophen Overdose.
Apart from symptoms, few other things should be also noted before taking patient to the hospital. Age, weight and condition of the patient, should be there handy with the associated person of the patient. Also, the medicine that has been consumed for Acetaminophen Overdose and the time and the amount should be noted. These are very significant factors and come handy during the treatment.
Amount for Acetaminophen Overdose
According to the doctors, the maximum amount of Acetaminophen that body can sustain is 4gm/day. Anything over the limit of this can be dangerous for health. Doctors also say that Acetaminophen 7gm/day or more can also become fatal for the patient if not rushed to the hospital. Alcohol consumption is a big factor in Acetaminophen Overdose. It has been seen that consumption of alcohol reduces the liver strength to remove the toxin from the body, and that could create overdose even in a lesser amount.
Treatment of Acetaminophen Overdose
The treatment of the Acetaminophen Overdose depends upon the condition of the individual. It has been observed that the treatment follows through the anti overdose drugs. However, if the overdose amount is very little, the anti drug can remove it from the livers but it may not see the same amount of success for a larger amount. There are multiple ways to remove the overdosed amount from the body with charcoal and gastric leverage. The washing of stomach and the body can reduce the amount of the drug and patient can be fit again. However, it is very important to understand that the patient has to be brought to the doctor as soon as possible. The delay in treatment might prove to be fatal for the patient.
- Nyquil Overdose
- Potassium Overdose
- Vitamin A Overdose
- Vicodin Overdose – Amount, Symptoms, Signs, Treatment
- Amoxicillin Overdose
- Vitamin C Overdose
- Iodine Overdose
- Ketamine Overdose
- Fluoxetine Overdose – Symptoms, Amount, Treatment, Side effects
- Tylenol Overdose